Alert archive / Oregon / Frost Advisories in 2016
Frost Advisory 3, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Apr 25, 2016, 8:43 AM PDT for Curry County, Jackson County, Josephine County, Oregon. It took effect at Apr 26, 2016, 3:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2016, 8:43 AM PDT (15:43 UTC)
- In effect from
- Apr 26, 2016, 3:00 AM PDT
- Expired
- Apr 26, 2016, 9:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
Counties Curry County, OR, Jackson County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 75 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 3.7 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
911 WWUS76 KMFR 251543 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 843 AM PDT MON APR 25 2016 ORZ024-026-260400- /O.NEW.KMFR.FR.Y.0003.160426T1000Z-160426T1600Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...CAVE JUNCTION...MEDFORD... ASHLAND 843 AM PDT MON APR 25 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY. * TEMPERATURE...LOW TEMPERATURES ON TUESDAY MORNING ARE FORECAST TO BE 32 TO 35 DEGREES. WIDESPREAD FROST IS EXPECTED IN THE VALLEYS OF EASTERN CURRY...JOSEPHINE AND JACKSON COUNTY WITH FREEZING TEMPERATURES IN SOME OUTLYING VALLEY LOCATIONS. ALSO...FREEZING TEMPERATURES ARE EXPECTED IN THE FOOTHILLS. * LOCATIONS INCLUDE...GRANTS PASS...CAVE JUNCTION...MEDFORD... ASHLAND...RUCH...AND EAGLE POINT. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD && $$ DW
2 follow-up statements
913 WWUS76 KMFR 252113 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 213 PM PDT MON APR 25 2016 ORZ024-026-261600- /O.CON.KMFR.FR.Y.0003.160426T1000Z-160426T1600Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...CAVE JUNCTION...MEDFORD... ASHLAND 213 PM PDT MON APR 25 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY... * TEMPERATURE...LOW TEMPERATURES ON TUESDAY MORNING ARE FORECAST TO BE 32 TO 35 DEGREES. WIDESPREAD FROST IS EXPECTED IN THE VALLEYS OF EASTERN CURRY...JOSEPHINE AND JACKSON COUNTY WITH FREEZING TEMPERATURES IN SOME OUTLYING VALLEY LOCATIONS. ALSO... FREEZING TEMPERATURES ARE EXPECTED IN THE FOOTHILLS. * LOCATIONS INCLUDE...GRANTS PASS...CAVE JUNCTION...MEDFORD... ASHLAND...RUCH...AND EAGLE POINT. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD && $$ DW
542 WWUS76 KMFR 261606 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 906 AM PDT TUE APR 26 2016 ORZ024-026-261715- /O.EXP.KMFR.FR.Y.0003.000000T0000Z-160426T1600Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...CAVE JUNCTION...MEDFORD... ASHLAND 906 AM PDT TUE APR 26 2016 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY HAS EXPIRED. $$ STAVISH
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Apr 25, 4:52 AM PDT, 3 hours 51 minutes earlier.
Area forecast discussion, Apr 25, 4:52 AM PDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
452 AM PDT MON APR 25 2016
.UPDATED AVIATION DISCUSSION.
.DISCUSSION...THE CLOSED LOW PRESSURE HAS MOVED INTO NORTHERN
CALIFORNIA THIS MORNING. THE LOW IS EXPECTED TO CONTINUE TO MOVE
SOUTHEAST INTO NEVADA. ISOLATED SHOWERS CONTINUE FROM THE CASCADES
WEST. SNOW SHOWERS WILL CONTINUE OVER THE WARNERS THIS MORNING
FROM MOISTURE WRAPPED AROUND THE LOW BUT BY THIS AFTERNOON THE
ATMOSPHERE IS EXPECTED TO STABILIZE UNDER NW FLOW ALOFT.
WE ARE EXPECTING LESS CLOUD COVER TONIGHT THAN PREVIOUSLY THOUGHT
AND THE RADIATIONAL COOLING COULD BRING OVERNIGHT LOWS FOR SW
OREGON AND NORTHERN CALIFORNIA VALLEYS INTO THE LOWER TO MID 30S
AND FROST IS POSSIBLE OVERNIGHT. PLEASE TAKE NEEDED PRECAUTIONS TO
AVOID FROST DAMAGE.
NO PRECIPITATION IS IN THE FORECAST FOR INLAND AREAS TUESDAY AS A
RIDGE BUILDS INTO THE AREA.THE ONLY EXCEPTION IS IN OUR MARINE
ZONES WHERE THE NEXT FRONT COULD SPREAD LIGHT RAIN LATE IN THE
DAY. THE WARM FRONT IS EXPECTED TO SPREAD LIGHT RAIN INLAND
TUESDAY NIGHT. THE UPPER LEVEL SUPPORT FOR THIS NEXT SYSTEM DIVES
INTO NORTHERN CALIFORNIA AGAIN ON WEDNESDAY BUT THERE WILL STILL
BE ENOUGH MOISTURE AND INSTABILITY TO PRODUCE SHOWERS IN SOUTHERN
OREGON.
SHOWERS WILL LINGER ACROSS THE WARNER MOUNTAINS ON THURSDAY BUT
THE REST OF OUR FORECAST AREA IS EXPECTED TO BE DRY. /FB
&&
.AVIATION...FOR THE 25/12Z TAF CYCLE...PLENTY OF LOW LEVEL MOISTURE
REMAINS THIS MORNING AND THIS HAS RESULTED IN IFR CIGS/VIS THAT
DEVELOPED WITHIN THE LAST COUPLE OF HOURS AT ROSEBURG. EXPECT THESE
CONDITIONS TO LAST FOR MOST OF THE MORNING, ALTHOUGH THERE IS A
CHANCE CIGS COULD IMPROVE TO MVFR AROUND 18Z. ELSEWHERE EXPECT VFR
CIGS TO BE THE PREDOMINATE CONDITION, BUT MOUNTAINS ARE EXPECTED TO
BE AT LEAST PARTLY OBSCURED THIS MORNING. ALSO CIGS COULD SEE SAW
BRIEFLY FROM VFR TO MVFR AT KLAMATH FALLS THIS MORNING, BUT
CONFIDENCE IS LOW, SO KEPT IT OUT OF THE TAF. STABLE CONDITIONS WILL
CONTINUE TONIGHT WITH A CHANCE FOR IFR CIGS TO RETURN AT ROSEBURG.
-PETRUCELLI
&&
.MARINE...UPDATED 300 AM PDT MON 25 APR 2016...MODELS CONTINUE TO
SHOW LOW END SMALL CRAFT FOR SEAS WITH A WEST DOMINATED SWELL
AFFECTING ALL THE THE MARINE WATERS THROUGH THIS EVENING. HIGH
PRESSURE WILL BUILD OFFSHORE TODAY AND NORTH WINDS ARE EXPECTED TO
INCREASE. THE RAP SHOWS SMALL CRAFT FOR WINDS EDGING CLOSER TOWARDS
THE COAST, SO HAVE ADJUSTED THE SMALL CRAFT FOR WINDS TO REFLECT
THIS THIS THINKING. HIGH PRESSURE WILL WEAKEN AND MOVE OVER THE
WATERS TONIGHT THROUGH TUESDAY. A WEAK FRONT WILL MOVE THROUGH THE
WATERS TUESDAY NIGHT...THEN OFFSHORE HIGH PRESSURE REBUILDS AGAIN
WEDNESDAY AFTERNOON. THE MODELS REMAIN IN FAIRLY GOOD AGREEMENT
SHOWING A THERMAL TROUGH DEVELOPING AND STRENGTHENING BY THE LATTER
PART OF THE WEEK. WINDS IN THE SOUTHERN WATERS COULD REACH HIGH END
SMALL CRAFT BY THURSDAY WITH GALES POSSIBLE OVER THE SOUTHERN
PORTIONS OF MARINE ZONES 356 AND 376. NOTE THAT DETAILS ON THIS
COULD CHANCE, SO WATCH FOR UPDATES ON THIS. -PETRUCELLI
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS
EVENING FOR PZZ356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
EVENING FOR PZZ350-356-370-376.Nearby
Frost Advisories in Oregon, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.